Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Jul 20, 2025, 6:31 PM EDT for Columbia County, Richmond County, Georgia; Aiken County, Edgefield County, South Carolina. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2025, 6:31 PM EDT (22:31 UTC)
- Expired
- Jul 20, 2025, 7:54 PM EDT
- In force
- 83 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, GA, Richmond County, GA, Aiken County, SC, Edgefield County, SC
The radar
The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136
WGUS52 KCAE 202231
FFWCAE
GAC073-245-SCC003-037-210000-
/O.NEW.KCAE.FF.W.0009.250720T2231Z-250721T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Columbia SC
631 PM EDT Sun Jul 20 2025
The National Weather Service in Columbia has issued a
* Flash Flood Warning for...
East Central Columbia County in east central Georgia...
Northeastern Richmond County in east central Georgia...
Western Aiken County in central South Carolina...
Southern Edgefield County in central South Carolina...
* Until 800 PM EDT.
* At 631 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 2.5 inches of rain have fallen. Additional rainfall amounts
of 0.5 to 1.5 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
North Augusta, Evans, Augusta, Martinez, Belvedere, Augusta
National Golf Club, Summerville, Midtown, Daniel Field, Glendale,
Village Plaza Shopping Center, Eisenhower Park, Village at
Riverwatch Shopping Center, Westover Memorial Park, Savannah
Bluffs Heritage Preserve, West End Augusta, Kroc Center,
Harrisburg, Westwick and Waverly.
This includes the following highways...
Interstate 520 in South Carolina between mile markers 17 and 18.
Interstate 20 in South Carolina between mile markers 0 and 2.
Interstate 20 in Georgia between mile markers 196 and 201.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Most flooding deaths occur in vehicles. Never drive through a
flooded roadway or around barricades. Turn around, don't drown.
&&
LAT...LON 3353 8211 3358 8206 3358 8202 3352 8195
3347 8192 3343 8200 3346 8205 3350 8211
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
PL1 follow-up statement
071
WGUS72 KCAE 202354
FFSCAE
Flash Flood Statement
National Weather Service Columbia SC
754 PM EDT Sun Jul 20 2025
GAC073-245-SCC003-037-210004-
/O.CAN.KCAE.FF.W.0009.000000T0000Z-250721T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Columbia GA-Richmond GA-Aiken SC-Edgefield SC-
754 PM EDT Sun Jul 20 2025
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL COLUMBIA,
NORTHEASTERN RICHMOND, WESTERN AIKEN AND SOUTHERN EDGEFIELD
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3353 8211 3358 8206 3358 8202 3352 8195
3347 8192 3343 8200 3346 8205 3350 8211
$$
PLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 1:11 PM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jul 20, 1:11 PM EDT, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
111 PM EDT Sun Jul 20 2025
.SYNOPSIS...
The high heat and humidity continues again on Monday, with Heat
Advisory conditions expected across much of the region. Isolated
showers and thunderstorms possible this afternoon and evening,
followed by increased convective coverage Monday and Tuesday.
Temperatures return to normal for mid-week followed by another wave
of heat to end the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Key Message(s):
- Heat continues into this evening, then warm and muggy
conditions are expected again tonight.
- Isolated storm or two possible through this afternoon and
into this evening.
Upper ridging will continue to slowly retrograde westward into
Monday. Pwat values between 2 to 2.3 inches this afternoon and
evening, with high moisture values expected through the
overnight hours. Heat index values currently climbing above 100
for many areas, but still expected to remain just below advisory
for the day. Deeper moisture and higher Pwat readings are being
indicated across the southern Midlands and much of the CSRA
this afternoon, and this shows up on regional satellite images
with enhance cumulus fields developing. Radar does show an
isolated shower or storm developing in this deeper moisture west
of the CSRA, along with some of the higher elevations of the
central Appalachians. Should continue to see development this
afternoon and evening, with coverage remaining isolated for the
most part. Highest confidence in rainfall is over the CSRA along
the moisture axis, with lower confidence in any activity moving
out of the mountains holding together into the Midlands this
evening.
For tonight, with dewpoints remaining in the low to middle 70s, and
overnight lows expected in the middle 70s, it will be another warm
and muggy night across the area.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Key message(s):
- Potential for dangerously high heat index values on Monday,
especially across the Southern Midlands and CSRA.
- Higher threat for showers and thunderstorms both days with
isolated severe weather possible on Monday.
Upper ridge axis and surface high pressure will be centered over
the North-Central Gulf at the start of the period, shifting west
on Tuesday. This should promote northwest flow aloft while the
FA sees another day of high heat and humidity. Daytime
temperatures in the mid to upper 90s will combine with dewpoints
in the lower to mid 70s to produce heat index values of 105 to
110 degrees, prompting the issuance of a Heat Advisory with this
forecast package. Confidence in criteria being met is highest
across the southern half of the forecast area, roughly from the
Columbia Metro area and points south, but will ultimately be
determined by the timing and coverage of showers and
thunderstorms. Regardless of formal criteria being met, tomorrow
is expected to have the most oppressive conditions of this
stretch of summer heat and typical precautions should be taken
while outdoors on Monday. With added moisture in place, and a
backdoor front sliding in from the north, scattered showers and
thunderstorms should develop during the afternoon hours. SPC
maintains a Marginal (1/5) risk for severe weather across the
CWA on Monday with damaging wind gusts as the primary severe
hazard.
Temperatures are expected to be noticeably cooler on Tuesday as
the aforementioned frontal boundary sags south into the FA.
Expect more clouds around during the day with numerous to
widespread showers and thunderstorms. Given the potential for
slow moving thunderstorms, there is the potential for localized
flash flooding, especially on Tuesday. The WPC outlines the
entire CWA in a Marginal (1/4) risk for Excessive Rainfall on
both Monday and Tuesday. The severe potential appears to be
lower on Tuesday but a stronger thunderstorm or two cannot be
completely ruled out, especially in the southern half of the
forecast area.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Key message(s):
- Temperatures start off around normal values, warming as the
week goes on and upper ridging builds back in.
Latest model guidance suggests that the front will stall just
south of the forecast area, preventing a cooler, drier air mass
associated with high pressure over New England from fully
reaching the region. There may be a gradient set up across
South Carolina, with the north enjoying lower dewpoints and
rain chances while the south remains more humid with higher
rainfall potential. Any gradient should becoming less defined
towards the weekend, as the frontal boundary becomes diffuse.
Meanwhile, strong upper ridging should move back over the region
with surface high pressure just off the coast. If this pans
out, then the CWA can expect a return to the high heat and
humidity with isolated afternoon showers and thunderstorms.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR Conditions Likely the Next 24 Hours.
Afternoon cumulus field has developed in the deeper moisture across
the CSRA region early this afternoon, with additional cumulus
expected to develop across the Midlands. Bases with any of these
clouds will remain above 3kft, with vfr conditions expected at all
taf locations through the period. An isolated shower or storm
will be possible through this afternoon and evening, especially
closer to AGS/DNL where the deeper moisture resides. Some
activity already being shown on regional radars west of the
CSRA. If any convection can make it into AGS/DNL, a brief period
of mvfr ceilings and/or visibilities can not be ruled out. Due
to limited coverage, plan on keeping tafs dry at this time, and
will monitor radars and amend as necessary if any activity
approaches terminals. Additional rain chances will become
possible near the very end of the 18z taf forecast period as a
weak surface front approaches from the north. Westerly winds
around 10 kts, with gusts of 15-18 kts through the afternoon,
then diminishing after 00z. Westerly winds on Monday not
expected to be quite as strong, with most speeds between 5 and
10 knots, and limited gusts.
EXTENDED AVIATION OUTLOOK... Patchy early morning fog/stratus
through the extended. Rain chances increase early for the first half
of the week ahead of an approaching surface boundary, then become
more seasonal the remainder of the period.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory from noon to 8 PM EDT Monday for SCZ016-018-
020>022-025>031-035-037-038-041-115-116-135>137.
GA...Heat Advisory from noon to 8 PM EDT Monday for GAZ040-063>065-
077.
&&In the hours before
Special weather statement, Jul 20, 3:23 PM EDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Columbia SC
323 PM EDT Sun Jul 20 2025
GAZ077-202000-
Burke GA-
323 PM EDT Sun Jul 20 2025
...A strong thunderstorm will impact portions of southwestern Burke
County through 400 PM EDT...
At 323 PM EDT, Doppler radar was tracking a strong thunderstorm near
Louisville, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midville, Gough, Vidette, Di-
Lane Wildlife Management Area, Colemans Lake, Magruder, and Rosier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3283 8231 3293 8227 3308 8229 3316 8227
3323 8223 3294 8189 3292 8196 3292 8208
3288 8213 3281 8215 3280 8220
TIME...MOT...LOC 1923Z 318DEG 17KT 3301 8232
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MGSpecial weather statement, Jul 20, 4:01 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Columbia SC
401 PM EDT Sun Jul 20 2025
SCZ035-041-202030-
Barnwell SC-Bamberg SC-
401 PM EDT Sun Jul 20 2025
...A strong thunderstorm will impact portions of southeastern
Barnwell and Bamberg Counties through 430 PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rivers Bridge State Park, or 13 miles south of Bamberg, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Barnwell, Bamberg, Denmark, Rivers Bridge State Park, Ehrhardt,
Hilda, Olar, Kline, Govan, and Bamberg County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3312 8119 3311 8136 3316 8153 3331 8124
3331 8109 3318 8080 3312 8089 3309 8088
3306 8090 3310 8094 3303 8108
TIME...MOT...LOC 2001Z 318DEG 17KT 3311 8106
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MGSpecial weather statement, Jul 20, 4:51 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Columbia SC
451 PM EDT Sun Jul 20 2025
SCZ022-028-202115-
Richland SC-Kershaw SC-
451 PM EDT Sun Jul 20 2025
...A strong thunderstorm will impact portions of northeastern
Richland and southwestern Kershaw Counties through 515 PM EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm over
Villages at Sandhill, or near Dentsville, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Columbia, Forest Acres, Dentsville, Woodfield, Sesquicentennial State
Park, Lake Carolina, Elgin, Killian, Villages at Sandhill, Fort
Jackson, and Fort Jackson Wildcat Road.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 74 and 87.
Interstate 77 between mile markers 15 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3410 8100 3422 8089 3411 8065 3396 8082
TIME...MOT...LOC 2050Z 307DEG 13KT 3412 8088
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MGSpecial weather statement, Jul 20, 5:35 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Columbia SC
535 PM EDT Sun Jul 20 2025
GAZ040-063>065-077-SCZ018-025-030-035-202200-
Burke GA-Richmond GA-McDuffie GA-Lincoln GA-Columbia GA-Barnwell SC-
Aiken SC-McCormick SC-Edgefield SC-
535 PM EDT Sun Jul 20 2025
...A strong thunderstorm will impact portions of northern McDuffie,
Columbia, southeastern Lincoln, north central Burke, Richmond,
southwestern Edgefield, west central Barnwell, southwestern Aiken and
southeastern McCormick Counties through 600 PM EDT...
At 534 PM EDT, Doppler radar was tracking a strong thunderstorm over
Martinez, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Augusta, Grovetown, Evans, Fort Eisenhower, Augusta,
Clearwater, Savannah River Site, Martinez, Belvedere, Hephzibah, New
Ellenton, Jackson, Glendale, South Augusta, Clarks Hill Recreation
Area, Mistletoe State Park, Summerville, Augusta Mall, Daniel Field,
and Village Plaza Shopping Center.
This includes the following highways...
Interstate 20 in Georgia between mile markers 185 and 201.
Interstate 20 in South Carolina between mile markers 0 and 8.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3389 8227 3332 8155 3311 8185 3367 8248
TIME...MOT...LOC 2134Z 307DEG 13KT 3353 8208
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MGSpecial weather statement, Jul 20, 6:01 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Columbia SC
601 PM EDT Sun Jul 20 2025
GAZ064-065-SCZ018-025-030-202230-
Richmond GA-Columbia GA-Aiken SC-McCormick SC-Edgefield SC-
601 PM EDT Sun Jul 20 2025
...A strong thunderstorm will impact portions of central Columbia,
Richmond, southwestern Edgefield, southwestern Aiken and southeastern
McCormick Counties through 630 PM EDT...
At 601 PM EDT, Doppler radar was tracking a strong thunderstorm over
Summerville, or over Augusta, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Augusta, Grovetown, Evans, Martinez, Fort Eisenhower, Augusta,
Clearwater, Belvedere, Hephzibah, New Ellenton, Jackson, Glendale,
South Augusta, Clarks Hill Recreation Area, Midtown, Riverwood,
Summerville, Augusta Mall, Daniel Field, and Augusta Regional
Airport.
This includes the following highways...
Interstate 20 in Georgia between mile markers 188 and 201.
Interstate 20 in South Carolina between mile markers 0 and 8.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3373 8208 3342 8167 3326 8188 3326 8192
3323 8199 3362 8236
TIME...MOT...LOC 2201Z 307DEG 13KT 3349 8201
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MGThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:29 PM EDT | Heat Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 32 hr |
| Jul 20, 3:23 PM EDT | Special Weather Statement | CAE | Burke | 37 min |
| Jul 20, 5:35 PM EDT | Special Weather Statement | CAE | Columbia, Richmond | 25 min |
| Jul 20, 6:01 PM EDT | Special Weather Statement | CAE | Columbia, Richmond | 29 min |
| Jul 20, 6:17 PM EDT | Areal Flood Advisory | CAE | Columbia, Richmond | 118 min |
| Jul 20, 4:01 PM EDT | Special Weather Statement | CAE | Bamberg | 29 min |
| Jul 20, 4:51 PM EDT | Special Weather Statement | CAE | Richland | 24 min |
Nearby
Flash Flood Warnings in Georgia, 2025Flash Flood Warnings in South Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.